I'm a 21 year old male. At the age of 19 I had a severe tic disorder start very abrubtly with no history or family history of this. also began noticing unusual muscle/nerve twitching, where specific muscles or nerves on different parts of my body twitch very fast for up to 30 seconds; on these same spots I sometimes feel a sudden brief sharp pain. Occasionally the bottom of my spine will twitch once, and slightly jolt my body up. And theres a small lump on the right side of my neck. Also have had temporary vision loss in my left eye for up to 5 minutes since 17. Has happend about 20 times. Also have had migraines from pressure behind my left eye recently. Waiting for a neurologist appointment but it's not for a month. Any ideas as to what it might be??
Forgot to mention I've also had unusual muscle movement in the throat when swallowing. Somewhat painful and seems to be progressing with all the other symptoms. Doesn't happen always but seems to happen more often now.
It is good you set up a doctor appointment as that would be my first move. If you can, also set up an eye MD in the mean time and see if you can get in before or as soon as possible.
Twitching etc is difficult - it can be just a plain nerve issue, a schwannoma (not sure I spelled that right) or some neuro-muscular issue... Tics are considered benign so the doc will not do much about it I think - the rest may subject you to a lot of testing with needles and shocks.
The lump may be an issue - or is it a lymph node? Do keep us posted - not sure at all if this should be under the neurology forum instead though...
i wonder if the twitching may be partial or simple seizures? Vision loss maybe as well? The symptoms you describe can be from hundreds of conditions, some more benign than others. I agree that you should get looked at as soon as possible. Perhaps the next time you experience an episode of vision loss you should go to the ER. Even if it has already passed, what you describe would probably get you a CT or MRI.
so i've seen the neurologist twice now, he's not sure at all what's causing any of this. i've had a few MRI's; can't remember the exact names but essentially of my eye, neck and brain. eye and brain with and without contrast.they came back normal. i also had an EEG and a TEE study, both normal. however i've noticed what i'm assuming are seizures occurring in my legs every night. it begins as a normal tingly twitches i get, this time in my left calve, but they suddenly feel very persistent and strong, almost painful at times. then in a matter of seconds it feels as though the twitching jolts up to my knee and thigh, and then my entire leg begins to shake violently as if it's being shocked. the first time this happened was august 28 at around 8 pm,all together it lasted about 3 seconds. its happened a few times again but not as severe, just shaking 'under the skin' or not necessarily visible to others. i still haven't had a full seizure, but the shaking has moved up to my stomach area, and like the leg shaking, usually only happens at night while sitting or laying. all of this keeps me up at night because at times it feels like my entire body might start shaking too. if something begins to shake as if its being shocked, i'm able to stop it my changing its position (bend/unbend leg, lay on right/left side) and i suddenly feel a very strange sensation, almost like vertigo as i'm falling asleep, however during the day as well. this has been happening for the past couple of weeks, getting progressively worse. there's also been lots more facial twitching, random muscles on my nose, eye, lip, cheek, chin, and forehead. basically my entire face; all happening along with the other nightly twitches, and occasionally during the day.
i had a neurologist appointment the day after the first 'seizure' in my leg happened and i told him, that's when he scheduled the EEG and prescribed me Divalproex Sodium, but i felt uncomfortable taking medication before being diagnosed with a condition. i have taken it a few times though, and it hasn't done much for me. i did notice that the shaking was more violent the night after i decided to try it, so i stopped. i read that it can cause seizures in some cases and i'd rather just continue testing until something is found.
overall i feel that this doctor isn't helping. he wants me to see a psychiatrist to see if my tics are tourettes, when i feel we should continue looking into other types of seizures that i'm presenting and i'm not sure how to approach the situation.
Testing is not perfect. Nor have they found all disorders. At least the doctor is taking you seriously enough to try a medication - and they require a build up to work (I am on one for migraines) so just once or twice is not enough for good but it can do some side effects.
I suggest you speak to a pharmacist.
If he thinks tourettes - why not look into it - find a specialist and rule in or out. Or find another doc and try again - it can take a while. It is not easy if you are out of the box so to speak.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.